How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Dan Your Own Question
Dr. Dan
Dr. Dan, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 8817
Experience:  12 years of experience with domestic and exotic dogs, PLEASE rate my service when satisfied.
17018043
Type Your Dog Veterinary Question Here...
Dr. Dan is online now
A new question is answered every 9 seconds

I have a dog Bemese/Aussie mix approximately 120 pounds. He

Customer Question

Hello. I have a dog Bemese/Aussie mix approximately 120 pounds. He has a history of seizes and takes numerous meds for it. Tonight I fed the dog with his evening meds and left to go on a call as I am the coroner where I live. My husband came home and fed the dog again giving a second dose of evening meds.
Amount Given:
Potassium Bromide 500mg
Kepra 2000mg
Zonisamide 700mg
Phenobarbital 162mg
Evening doses:
Potassium Bromide 250mg
Kepra 1000mg
Zonisamide 350mg
Phenobarbitol 81mg
Is this something I need to get emergency care for
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Dan replied 1 year ago.

Hello!

Thank you for your question, I'm sorry this has happened to you and thank you for doing the job you do! I have good news for you. Giving a double dose of the medication should not be any problem at all. Likely all that will happen is severe sedation and drunken walking. This could last 8-12 hours. If anything else should happen besides drunken walking and sleepiness then he is having an uncommon reaction and should see the vet. (These symptoms could include, vomiting, hives, swollen face, muscle tremors, and so sleepy he's unresponsive. In most cases however in 8-12 hours he'll be back to normal. If he's still loopy and "out of it" tomorrow then call your vet and tell him/her what happened before giving any morning doses. I hope this helps, if not please feel free to ask more questions.

Dr. Dan